Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, July 13, 2006

July 13, 2006 · NWS TSA · 4 events in 3 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
$150,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 2:18 PM CST, 49 minutes earlier.

Area forecast discussion, Jul 13, 2:18 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 13 2006

.DISCUSSION...
MAIN ISSUE WILL BE HEAT THROUGH MOST OF THE 7 DAY PERIOD...BUT
WILL NEED TO KEEP A CLOSE EYE ON MCS DEVELOPMENT TO OUR NORTH
LATER TONIGHT.

AT PRESENT AN MCV CONTINUES TO SLED ACROSS EASTERN OK AND HAS BEEN
GENERATING SHOWERS AND STORMS MAINLY ALONG ITS SOUTHERN PERIPHERY.
AS THIS FEATURE CONTINUES TO TRACK EAST IT MAY RESULT IN A FEW
STORMS OVER NW ARKANSAS EARLY THIS EVENING AND HAVE INCLUDED SOME
MINIMAL EVENING POPS THERE. ALSO...STRONG STORMS DEVELOPING ACROSS
EASTERN NEBRASKA WILL EVENTUALLY DEVELOP INTO A FORWARD PROPAGATING
MCS WHICH WILL MAKE A RUN AT PORTIONS OF NE OKLAHOMA AND NW
ARKANSAS LATE TONIGHT. WHILE THE MCS WILL WEAKEN AS IT MOVES TO
THE SOUTH...IT LOOKS ALMOST CERTAIN THAT AREAS ALONG KS BORDER
WILL SEE SOME RAINFALL AND HAVE GONE ABOVE MAV POPS FROM ABOUT
TULSA NORTH.

TEMPERATURES FOR FRIDAY WILL BE HIGHLY DEPENDANT ON EVENTUAL
PROGRESS OF MCS AND CLOUD COVER MAY INHIBIT AFTERNOON HIGHS SOME TO
THE NORTH OF I-40...OR NOT IF IT CLEARS EARLY ENOUGH. RECENT RAINS
WILL ALSO KEEP HIGH TEMPS DOWN SLIGHTLY THE NEXT DAY OR TWO IN AND
AROUND TULSA. HEAT INDICES OF 105+ CERTAIN TO THE SOUTH THE NEXT
FEW DAYS AND HAVE GONE AHEAD AND ISSUED AN EXCESSIVE HEAT WARNING
DUE TO THE EXPECTED DURATION. OVERNIGHT LOW CRITERIA WILL BE
MARGINAL. OPTED FOR A WATCH FOR NE OKLAHOMA DUE TO UNCERTAINTY
OF TEMPS FRIDAY...BUT BY THE WEEKEND THE UPPER RIDGE WILL BE
CENTERED OVERHEAD AND DAYTIME HEAT INDICES SHOULD MEET CRITERIA.

RIDGE AXIS SHIFTS FARTHER NORTH BY TUESDAY AND UPPER WINDS TAKE
IN A MORE EASTERLY COMPONENT. TEMPS SHOULD MODIFY SLIGHTLY AS A
RESULT AND TREND BELOW EXCESSIVE HEAT VALUES. THIS ALSO COULD OPEN
THE DOOR FOR ISOLATED AFTERNOON CONVECTION OVER THE TERRAIN AREAS
WITH COOLER MID LEVEL TEMPS...BUT WILL KEEP EXTENDED DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  98  76  99 /  60  10  10  10
FSM   73  99  76 100 /  20  30  20  10
MLC   77 103  77 103 /  10  20  20  10
BVO   70  99  72 100 /  70  10  10  10
FYV   73  95  72  97 /  30  30  20   0
BYV   72  95  72  95 /  30  30  10   0
MKO   73  97  75 100 /  30  20  20  10
MIO   73  98  73  99 /  60  30  10   0
F10   75 100  76 102 /  30  20  20  10
HHW   78 103  78 102 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
     OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072.

AR...EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jul 13, 12:02 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU JUL 13 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT THU JUL 13 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER MIDNIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON WITH A
SMALL RISK OF DAMAGING DOWNBURST WINDS WITH THE STRONGEST STORMS.
MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING FROM NORTHERN KANSAS INTO SOUTHEAST
NEBRASKA. THESE STORMS WILL ADVANCE SOUTH OVERNIGHT AND ARE LIKELY
TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS TO 70 MILES
AN HOUR WILL BE POSSIBLE WITH THESE STORMS.

TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN SOUTHEAST
OKLAHOMA THIS AFTERNOON WITH HEAT INDICES APPROACHING 105 IN SOME
PLACES FOR A COUPLE HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT
TONIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jul 13, 9:10 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 S RED OAK             34.92N 95.08W
07/12/2006                   LATIMER            OK   PUBLIC

            LARGE TREE LIMBS DOWN

0634 PM     TSTM WND DMG     KEOTA                   35.26N 94.92W
07/12/2006                   HASKELL            OK   PUBLIC

            A FEW LARGE TREES DOWN

0704 PM     TSTM WND DMG     2 E SPIRO               35.24N 94.58W
07/12/2006                   LE FLORE           OK   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN

&&

RBD
Local storm report, Jul 13, 12:06 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     10 NNE OKESA            36.85N 96.07W
07/11/2006                   OSAGE              OK   PUBLIC

            LARGE TREE LIMBS DOWN

1020 PM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
07/11/2006                   WASHINGTON         OK   EMERGENCY MNGR

            TREES DOWN

1026 PM     TSTM WND GST     7 W NOWATA              36.70N 95.76W
07/11/2006  E60.00 MPH       NOWATA             OK   PUBLIC

&&

RBD
Local storm report, Jul 13, 12:24 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     PROCTOR                 35.97N 94.78W
07/10/2006                   ADAIR              OK   PUBLIC

            LARGE TREE LIMB DOWN...BLOCKING ROADWAY.

&&

NMK
Local storm report, Jul 13, 12:30 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     9 WSW OKMULGEE          35.57N 96.11W
07/10/2006                   OKMULGEE           OK   PUBLIC

            TOPS OF TREES 6 TO 8 INCHES IN DIAMETER BLOWN
            DOWN...ALONG WITH OTHER TREE LIMBS IN OKMULGEE STATE
            PARK.

&&

NMK
Local storm report, Jul 13, 12:44 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     2 NE SPERRY             36.32N 95.97W
07/10/2006                   TULSA              OK   PUBLIC

            NUMEROUS TREES AND TREE LIMBS DOWN BETWEEN HWYS 11 AND 75
            AND BETWEEN 96TH AND 116TH STREETS NORTH.

&&

NMK

The radar

The Western Arkansas radar (KSRX), 105 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Pittsburg

When
July 13, 3:07 PM CST
Where
Pittsburg County, 5 mi E of Blocker
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
35.067, -95.483

Thunderstorm winds estimated at 70 miles an hour destroyed a barn, snapped power poles and blew a tree down onto a house.

Hail, Pittsburg

When
July 13, 3:07 PM CST
Where
Pittsburg County, 5 mi E of Blocker
Measured
1.75 in hail
Crop damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
35.067, -95.483

Golfball size hail destroyed 700 acres of corn and 100 acres of soybeans.

Thunderstorm Wind, Latimer

When
July 13, 3:38 PM CST
Where
Latimer County, Wilburton
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
34.917, -95.317

Thunderstorm winds estimated at 70 miles an hour blew the canopy off a gas station and blew down numerous trees.

Thunderstorm Wind, Le Flore

When
July 13, 4:20 PM CST
Where
Le Flore County, 2 mi S of Heavener
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.850, -94.600

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522173, 5522174, 5522175, 5522176.